×

zbMATH — the first resource for mathematics

Approximation theory for generalized Young measures. (English) Zbl 0854.65051
The Young measures are a mathematical tool to obtain a certain “limit” information about rapid oscillations in nonlinear problems arising in optimal control theory, variational calculus, partial differential equations, game theory, etc. Young measures can be understood as certain linear continuous functionals on a space of Caratheodory integrands, which gives a basis for their various generalizations. Then the typical technique of the approximation of Young measures will rely on the adjoint operators to suitable linear continuous operator acting on these integrands. In each case, a certain discretization of the problem in order to solve it approximately on computers is needed. There are now only few attempts to develop a satisfactory theory of approximation of Young measures.
The purpose of this paper is to develop a general and simple theory which would cover all already known techniques. At the same time, the proposed theory will apply also to various generalizations of Young measures that have recently appeared in the literature. Typically, these generalizations can handle oscillation effects simultaneously with the concentration ones, which is especially desirable for nonconvex optimal control problems, for nonconvex variational problems, and for nonlinear partial differential equations. Illustrative applications to a relaxed optimization problem are given to compare the various techniques.

MSC:
65K10 Numerical optimization and variational techniques
49J40 Variational inequalities
49M15 Newton-type methods
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bonnetier E., Proc. Royal Soc. Edinburgh 124 pp 399– (1994)
[2] Bergh J., Interpolation Spaces (1976)
[3] DOI: 10.1137/0729061 · Zbl 0763.65049
[4] DOI: 10.1137/0728018 · Zbl 0725.65067
[5] DOI: 10.1090/S0025-5718-1991-1094944-0
[6] DOI: 10.1007/BF01214424 · Zbl 0626.35059
[7] Luskin M., The Metz Days Surveys pp 156– (1989)
[8] Nicolaides R. A., Recent Advances in Adaptive and Sensory Materials and their Applications pp 131– (1992)
[9] DOI: 10.1007/BF00940690 · Zbl 0703.49028
[10] Roubíček, T. Convex compactifications in optimal control theory. IFIP Conf. Modelling and Optimization of Systems. Vol. 180, pp.433–439. Berlin: Springer. · Zbl 0789.49016
[11] DOI: 10.1002/mma.1670170505 · Zbl 0796.65108
[12] Roubíček T., Bollettino Unione Matematica Italiana
[13] Roubíček T., Matematica Bohemica
[14] DOI: 10.1016/0362-546X(94)00150-G · Zbl 1129.46306
[15] DOI: 10.1007/BF00938804 · Zbl 0632.49017
[16] Warga J., Optimal Control of Differential and Functional Equations (1972) · Zbl 0253.49001
[17] DOI: 10.1137/0314047 · Zbl 0337.49017
[18] Young L. C., Comptes Rendus de la Socíété des Sciences et des Lettres de Varsovie, Classe III 30 pp 212– (1937)
[19] Young L. C., Lectures on the Calculus of Variations and Optimal Control Theory (1969) · Zbl 0177.37801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.